Hail, Lincoln
- When
- May 13, 4:34 AM CST
- Where
- Lincoln County, Troy
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 38.980, -90.980
An NWS employee reported nickel size hail.
Severe thunderstorms dropped hail up to golfball size at locations in Northeast and East Central Missouri from early morning to mid morning on May 13.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Severe thunderstorms dropped hail up to golfball size at locations in Northeast and East Central Missouri from early morning to mid morning on May 13.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 13, 3:30 AM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 430 AM CDT TUE MAY 13 2008 .DISCUSSION... /430 AM CDT TUE MAY 13 2008/ MAIN FCST ISSUE FOR TDY WL BE CVNTN AND MAX TEMPS. THE LARGEST FCST PROBLEM TDY IS POPS. MDLS INDICATE WAA PRECIP AHEAD OF CDFNT FOR MUCH OF TDY. EVEN WITH WAA AHEAD OF THE CDFNT...ATMO SHUD DESTABILIZE ENUF THAT CVNTN WL DEVELOP ALONG CDFNT AS THE CAP WEAKENS AS INITIAL S/W MOVES ACROSS THE AREA THIS AFTN. GIVEN FCST HODOGRAPHS...DISCRETE SUPERCELLS ARE THE ANTICIPATED MODE OF CVNTN WITH LARGE HAIL AND TORNADOES BEING THE MAIN THREAT. THE THREAT OF SVR WX WL GRADUALLY DIMINISH TNGT AS ATMO STABILIZES. THE CDFNT WL STALL ACROSS NRN AR AS THE SFC HIGH BUILDS INTO THE REGION ON WED. MDLS HAVE A CUT OFF UPR LOW DEVELOP ACROSS WRN US LATER TDY. THIS LOW IS EXPECTED TO OPEN UP AND WL BE THE NEXT WX PRODUCER AS IT LIFTS NEWD WITH A DEVELOPING SFC LOW ON THURS. MDLS INDICATE THIS SYSTEM MAY BE MORE OF A +RA EVENT AS OPPOSED TO SVR WX. ATTM...AM KEEPING QPF AMOUNTS DWN AS MDLS CONTINUE TO WEAKEN THIS S/W AS IT APPROACHES THE AREA. AFTER PRECIP CHCS ON THURS AND EARLY FRI...WE SHUD DRY OUT OVR THE WEEKEND WITH NWLY AND WLY WINDS KEEPING TEMPS BLW SEASONAL AVGS. TRENDED TWD WRMR MOS FOR TDY AND TNGT WHILE GOING TWD COOLER MOS FOR TMW AND INTO FRI MRNG. TILLY && .AVIATION... /1100 PM CDT MON MAY 12 2008/ FOR THE 06Z TAFS...SURFACE RIDGE HAS MOVED OFF TO THE EAST ALLOWING SOUTHEAST TO SOUTH WINDS TO RETURN TO THE AREA THIS EVENING. IN THE MEANTIME...LOW LEVEL MOISTURE IS QUICKLY RETURNING TO THE REGION WITH SATELLITE SHOWING SC DECK SPREADING NORTHWARD INTO SOUTHWESTERN MO AS OF 04Z. THIS IS AHEAD OF NEXT WEATHER SYSTEM AND WILL SEE THE SC DECK SPREAD INTO KCOU BY 10Z...THEN INTO KUIN BY 12Z. DUE TO SOME RESIDUAL RIDGING OVER SOUTHEASTERN MO...KSUS/KSTL WILL NOT SEE SC DECK MOVE INTO TIL AFTER 21Z. AS FOR PCPN CHANCES...KCOU WILL SEE SOME SCATTERED RWS DEVELOP IN WARM SECTOR BEGINNING AROUND 18Z...THEN AFFECT KUIN AROUND 21Z. KSUS/KSTL WILL NOT SEE SHOWERS TIL AFTER 02Z. THE MORE ROBUST ACTIVITY WILL BE ASSOCIATED WITH THE COLD FRONT WHICH IS PROGGED TO MOVE INTO KCOU AROUND 06Z WEDNESDAY...SO ADDED MENTION OF PREDOMINANT TRWS FOR KCOU BEGINNING AT 04Z. REST OF SITES TO NOT SEE MAIN ACTIVITY TIL JUST AFTER CURRENT FORECAST PERIOD. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 443 AM CDT TUE MAY 13 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 443 AM CDT TUE MAY 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT AS A COLD FRONT SWEEPS THROUGH THE REGION. SOME OF THESE STORMS LATE THIS AFTERNOON AND TONIGHT MAY BE SEVERE WITH A THREAT OF LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. MODERATE FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST MISSOURI AND EXTREME SOUTHWEST ILLINOIS INTO WEDNESDAY MORNING AS THE COLD FRONT MOVES OUT OF THE AREA. MODERATE FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED LATE THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
The St Louis radar (KLSX), 40 km away, was scanning. The volume nearest the first event began at 10:35 UTC.
7 hail. Local standard time, as filed.
An NWS employee reported nickel size hail.
A storm spotter reported 3/4 inch hail.
A trained spotter reported 1 inch hail.
Local law enforcement reported 1 inch hail.
Local law enforcement reported 3/4 inch hail.
A storm spotter reported 1 inch hail just north of Hannibal.
Hail up to golf ball size fell on Hannibal. Most of the large hail fell on the south part of town. About 200 cars in a manufacturing company parking lot were damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 100392, 100390, 100393, 100394, 100395, 100397, 100399.